What you are experiencing is an allergic re-action to the drug.Drugs (any drug can touch off an allergic reaction) are acommon cause of urticaria.
In doctor speak, hives are known as "urticaria."Hives are red, itchy welts or swellings on the skin that often come in clusters.Hives can appear anywhere on the body, cropping up either in one small area or covering large patches of skin. They most often occur as part of an allergic reaction. No one lesion lasts more than 24 hours, but new ones may continue to appear until the condition resolves.
Hives that have a sudden onset and spread quickly after you've taken a medication mean that you've probably developed an allergy to that drug. Stop taking it and call your doctor to ask for a suitable substitute to treat your condition.
You can take an over-the-counter antihistamine such as Benadryl to reduce the allergic response.To soothe itchy skin, try cold compresses, calamine lotion, a cool shower, or a tepid bath with a few tablespoons of cornstarch (the kind sold in drugstores) thrown in.REF:http://www.myonlinewellness.com/topic/hivestreatment
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.